Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 28, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jul 9, 2015, 2:19 PM PDT for White Pine County, Nevada. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2015, 2:19 PM PDT (21:19 UTC)
- Expired
- Jul 9, 2015, 3:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County White Pine County, NV
The radar
The Elko radar (KLRX), 211 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS55 KLKN 092119 SVRLKN NVC033-092200- /O.NEW.KLKN.SV.W.0028.150709T2119Z-150709T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 219 PM PDT THU JUL 9 2015 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WHITE PINE COUNTY IN NORTHEASTERN NEVADA... * UNTIL 300 PM PDT * AT 218 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCGILL...AND MOVING NORTH AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... MCGILL AND CHERRY CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3933 11472 3933 11493 4001 11505 4001 11465 TIME...MOT...LOC 2118Z 166DEG 38KT 3955 11479 $$ RLC
2 follow-up statements
719 WWUS55 KLKN 092138 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 238 PM PDT THU JUL 9 2015 NVC033-092200- /O.CON.KLKN.SV.W.0028.000000T0000Z-150709T2200Z/ WHITE PINE NV- 238 PM PDT THU JUL 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR NORTH CENTRAL WHITE PINE COUNTY... AT 236 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF SCHELLBOURNE...MOVING NORTH AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. A 64 MPH WIND GUST WAS REPORTED AT THE ELY AIRPORT. LOCATIONS IMPACTED INCLUDE... MCGILL AND CHERRY CREEK AND US HIGHWAY 93 NEAR MCGILL AND CHERRY CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3933 11472 3933 11493 4001 11505 4001 11465 TIME...MOT...LOC 2136Z 166DEG 38KT 3971 11484 $$ RLC
813
WWUS55 KLKN 092151
SVSLKN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
251 PM PDT THU JUL 9 2015
NVC033-092200-
/O.EXP.KLKN.SV.W.0028.000000T0000Z-150709T2200Z/
WHITE PINE NV-
251 PM PDT THU JUL 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WHITE PINE
COUNTY WILL EXPIRE AT 300 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3933 11472 3933 11493 4001 11505 4001 11465
TIME...MOT...LOC 2148Z 166DEG 38KT 3971 11484
$$
RLCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:07 PM PDT, 12 minutes earlier.
Area forecast discussion, Jul 9, 2:07 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 PM PDT THU JUL 9 2015 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH IN COVERAGE THIS EVENING...BEFORE REDEVELOPING ALONG AND NORTH OF INTERSTATE 80 FRIDAY AFTERNOON. AFTERNOON TEMPERATURES WILL REMAIN MILD ON FRIDAY...AND WELL BELOW NORMAL. THUNDERSTORM COVERAGE WILL DECREASE ACROSS NORTHERN NEVADA ON SATURDAY. DRY AND WARMER WEATHER...MUCH MORE TYPICAL OF JULY...WILL RETURN EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY. ODD PATTERN FOR JULY CONTINUES THIS AFTERNOON, WITH HIGHLY UNUSUAL 572 DM CLOSED LOW SPINNING SW OF TONOPAH. NUMEROUS THUNDERSTORMS DEVELOPING ACROSS NEVADA YET AGAIN THIS AFTERNOON. THE CONVECTIVE ENVIRONMENT HAS CHANGED SINCE YESTERDAY. MOISTURE QUALITY HAS DEGRADED FROM YESTERDAY'S LEVELS, AND STORM MOTION HAS INCREASED SUBSTANTIALLY AS UPPER LOW APPROACHES, AS SUCH THE FLOODING THREAT IS MUCH REDUCED FROM WHAT WAS OBSERVED ON WEDNESDAY. INSTEAD, THE THREAT SHIFTS TO OUTFLOW WINDS TO 60 MPH, DRY LIGHTNING STRIKES, ALONG WITH SOME HAIL FROM THE STRONGEST CONVECTION. WHILE MOISTURE HAS DECREASED, SYNOPTIC LIFT AND SHEAR HAVE INCREASED, AS SUCH SOME STORMS WILL APPROACH/EXCEED SEVERE LIMITS THROUGH ABOUT SUNSET. CONVECTION WILL ONCE AGAIN DIMINISH QUICKLY AFTER SUNSET, WITH A FEW NOCTURNAL SHOWERS HANGING AROUND. TEMPERATURES TONIGHT...LOWS IN THE 50S ACROSS NORTHERN NEVADA, IN THE 40S ACROSS CENTRAL NEVADA. FRIDAY...UPPER LOW IN CALIFORNIA IN THE MORNING DEGENERATES INTO A WEAKER BROAD TROUGH ACROSS THE GREAT BASIN. INSTABILITY WILL BE SUFFICIENT FOR ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHERN NEVADA, MOST NUMEROUS ALONG AND NORTH OF I-80. WITH THE TROUGH ALOFT, MID-LEVEL TEMPS COOL SEVERAL DEGREES, AND THESE COOLER TEMPERATURES WILL ENCOURAGE SMALL HAIL PRODUCTION FROM STORMS FRIDAY AFTERNOON. CONVECTIVE COVERAGE MUCH LESS ACROSS CENTRAL NEVADA, WHERE MOISTURE QUALITY IS MUCH POORER. FRIDAY TEMPERATURES...UNSEASONABLY MILD, WITH CLOUDS AND REDUCED THICKNESSES HOLDING MOST VALLEYS IN THE 70S...ABOUT 10 DEGREES BELOW MID JULY NORMALS. SATURDAY...UPPER TROUGH WEAKENS AND RETREATS BACK TO THE PAC NW. ENOUGH INSTABILITY REMAINS FOR A REDUCED COVERAGE OF SCATTERED THUNDERSTORMS ACROSS N/NW NEVADA. DRY ACROSS CENTRAL/EASTERN NEVADA. SATURDAY TEMPERATURES...SLIGHT WARMING OF 2-4 DEGREES OVER FRIDAY'S READINGS, STILL COMFY AND WAY BELOW NORMAL. TURNER .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...GENERALLY DRY WITH NEAR NORMAL TEMPERATURES WILL CHARACTERIZE THE LONG TERM PERIOD. WEAK UPPER TROUGH ALONG THE PACIFIC NORTHWEST COAST WILL PUT NORTHERN AND CENTRAL NV UNDER A MOSTLY DRY SOUTHWEST FLOW. THE ONLY EXCEPTION WILL BE FAR NORTHERN NV WHERE JUST ENOUGH MOISTURE AND INSTABILITY FROM UPPER TROUGH MIGHT BE ENOUGH TO GENERATE A FEW THUNDERSTORMS. FOUR CORNERS HIGH WILL FLEX ITS MUSCLES ENOUGH BY THURSDAY TO SEND SOME MONSOON MOISTURE INTO EASTERN WHITE PINE COUNTY FOR A FEW THUNDERSTORMS. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH MAINLY 03Z. BRIEF MVFR CONDITIONS POSSIBLE UNDER THE HEAVIER SHOWERS. && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP ACROSS NORTHERN NEVADA FRIDAY AFTERNOON, WITH DIMINISHED COVERAGE ACROSS THE SAME AREAS ON SATURDAY. LIGHTNING WILL BE FREQUENT ACROSS NORTHERN FWZ ONCE AGAIN ON FRIDAY, WITH SMALL FIRE IGNITIONS LIKELY. THE RISK OF FIRE SPREAD REMAINS LOW ACROSS THESE NORTHERN FWZ. DRY SW FLOW WILL BRING WEATHER MUCH MORE TYPICAL OF JULY EARLY NEXT WEEK, WITH MOST FWZ DRY AND A FEW DEGREES WARMER EACH DAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/91/91/99
In the hours before
Local storm report, Jul 9, 8:54 AM PDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
854 AM PDT THU JUL 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 27 ENE EUREKA AIRPORT 39.73N 115.52W
07/08/2015 M58 MPH WHITE PINE NV MESONET
MESONET STATION ALLIGATOR RIDGE RAWS /ALLN2/
&&
CECSpecial weather statement, Jul 9, 11:19 AM PDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1119 AM PDT THU JUL 9 2015 NVZ037-040-091900- NORTHWESTERN NYE COUNTY NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 1119 AM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE AND SOUTHWESTERN LANDER COUNTIES UNTIL NOON PDT... AT 1118 AM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES WEST OF KINGSTON...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH ARE LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RAILROAD PASS. STATE HIGHWAY 722 SOUTHWEST OF AUSTIN... LAT...LON 3917 11729 3911 11751 3928 11772 3940 11739 TIME...MOT...LOC 1818Z 160DEG 34KT 3921 11744 TURNER
Special weather statement, Jul 9, 12:54 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1254 PM PDT THU JUL 9 2015 NVZ034-038-039-092045- SOUTHWEST ELKO COUNTY NV-SOUTH CENTRAL ELKO COUNTY NV- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- 1254 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 145 PM PDT... AT 1253 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF RUBY VALLEY...MOVING NORTHWEST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH ARE LIKELY WITH THIS STORM. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR ON THE RUBY MOUNTAINS. LOCATIONS IMPACTED INCLUDE... LAMOILLE...RUBY VALLEY...SPRING CREEK AND SECRET PASS. LAT...LON 4061 11504 4055 11527 4076 11551 4086 11506 TIME...MOT...LOC 1953Z 160DEG 42KT 4066 11519 TURNER
Special weather statement, Jul 9, 1:26 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 126 PM PDT THU JUL 9 2015 NVZ031-036-038-092130- SOUTHWEST ELKO COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- NORTHERN ELKO COUNTY NV- 126 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EUREKA AND CENTRAL ELKO COUNTIES UNTIL 230 PM PDT... AT 126 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CARLIN...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARLIN AND SOUTH AREA MINE. THIS INCLUDES MILE MARKER 286 CARLIN CANYON. LAT...LON 4057 11601 4062 11620 4111 11634 4108 11599 TIME...MOT...LOC 2026Z 173DEG 25KT 4070 11610 RLC
Special weather statement, Jul 9, 1:32 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 132 PM PDT THU JUL 9 2015 NVZ031-038-092130- SOUTHWEST ELKO COUNTY NV-NORTHERN ELKO COUNTY NV- 132 PM PDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 230 PM PDT... AT 132 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELKO...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELKO...RYNDON...SPRING CREEK AND LAMOILLE SUMMIT. THIS INCLUDES MILE MARKER 312 OSINO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4078 11557 4075 11576 4112 11594 4119 11564 TIME...MOT...LOC 2032Z 166DEG 19KT 4085 11570 RLC
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:19 AM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 9, 12:54 PM PDT | Special Weather Statement | LKN | Elko | 51 min |
| Jul 9, 1:01 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 44 min |
| Jul 9, 1:26 PM PDT | Special Weather Statement | LKN | 64 min | |
| Jul 9, 1:32 PM PDT | Special Weather Statement | LKN | Elko | 58 min |
| Jul 9, 1:36 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 39 min |
| Jul 9, 1:51 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 39 min |
| Jul 9, 1:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 49 min |
| Jul 9, 2:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 9, 2:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 9, 3:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jul 9, 3:21 PM PDT | Special Weather Statement | LKN | 54 min | |
| Jul 9, 3:27 PM PDT | Special Weather Statement | LKN | Elko | 48 min |
| Jul 9, 3:31 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 9, 3:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Jul 9, 3:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 9, 3:56 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 9, 4:10 PM PDT | Special Weather Statement | LKN | 50 min | |
| Jul 9, 4:18 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka, Humboldt, Lander | 26 min |
| Jul 9, 4:26 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 9, 4:45 PM PDT | Special Weather Statement | LKN | White Pine | 45 min |
| Jul 9, 4:59 PM PDT | Special Weather Statement | LKN | Humboldt | 46 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.